Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 9:55 PM CDT for Sumner County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 26, 2009, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sumner County, KS
The radar
The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:00 PM CDT | HAIL 0.88 | 4 E Conway Springs, KS | AT 90TH AVENUE AND SUMNER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 270255
SVRICT
KSC191-270330-
/O.NEW.KICT.SV.W.0089.090427T0255Z-090427T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1030 PM CDT.
* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MAYFIELD
TO MAYFIELD TO 10 MILES WEST OF HUNNEWELL...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BELLE PLAINE...GEUDA SPRINGS...HUNNEWELL...MAYFIELD...OXFORD...
SOUTH HAVEN...WELLINGTON...PERTH...RIVERDALE...WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3700 9759 3717 9757 3747 9766 3747 9715
3729 9714 3700 9715
TIME...MOT...LOC 0254Z 233DEG 41KT 3740 9764 3722 9754
3703 9756
$$
LAWSON1 follow-up statement
000
WWUS53 KICT 270324
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT SUN APR 26 2009
KSC191-270334-
/O.EXP.KICT.SV.W.0089.000000T0000Z-090427T0330Z/
SUMNER KS-
1024 PM CDT SUN APR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SUMNER COUNTY WILL EXPIRE AT
1030 PM CDT...
AT 1024 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3700 9759 3717 9757 3747 9766 3747 9715
3729 9714 3700 9715
TIME...MOT...LOC 0324Z 233DEG 41KT 3760 9730 3742 9720
3723 9722
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:53 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 26, 8:53 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 853 PM CDT SUN APR 26 2009 .MESOSCALE UPDATE... LINE OF STRONG TSRA CAPABLE OF PRODUCING 40-50 MPH WINDS CONTINUES TO SURGE E/NE ACROSS BUTLER COUNTY THIS EVENING. THE APEX OF THE SLIGHTLY BOWING LINE WILL TARGET BUTLER...SRN CHASE & GREENWOOD COUNTIES THROUGH 930 PM CDT. OVERALL...THIS LINE OF STRONG TSRA EXTENDS SW TO THROUGH HARPER COUNTY TO ALFALFA COUNTY OK. THE SWRN MOST SEGMENT...MOVING THROUGH SUMNER COUNTY...MAY ALSO PRODUCE 1/2 INCH DIAMETER HAIL AND TORRENTIAL RAINS OF THE ORDER OF 1 TO 1 1/2 INCHES PER HOUR. MOVEMENT CONTINUES TOWARD THE NE 40 MPH. && .PREV DISCUSSION... /ISSUED 806 PM CDT SUN APR 26 2009/ PREV DISCUSSION... /ISSUED 804 PM CDT SUN APR 26 2009/ MESOSCALE UPDATE...CORRECTED THE BOW ECHO THAT UNLEASHED 60-70 MPH WINDS ACROSS MUCH OF SC KS IS SURGING NE ACROSS NE KS EARLY THIS EVENING. HOWEVER...ANOTHER LINE OF STRONG TSRA IS SURGING NE40 TOWARD THE SC KS SEGMENT OF THE KS TURNPIKE AT 8 PM CDT. THIS LINE OF CONVECTION LIKELY CONTAINS 40-50 MPH WINDS SO THOSE TRAVELING ON THE KS TURNPIKE NEED TO BE ALERT TO STRONG WLY CROSS WINDS...ESPECIALLY FROM 815 TO 830 PM CDT. SHORT TERM... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR MUCH OF SC & SE KS HAS BEEN CANCELLED. PREV DISCUSSION... /ISSUED 655 PM CDT SUN APR 26 2009/ MESOSCALE UPDATE... BOW ECHO CONTINUES TO RACE NE40 TOWARD KS TURNPIKE WITH APEX OF BOW PARALLELING AREAS ALONG & JUST NW OF TURNPIKE THRU 730 PM CDT. WINDS OF 60-70 MPH HAVE BEEN REPORTED WITH THE BOW ECHO IN VALLEY CENTER & NEAR PARK CITY. TORRENTIAL RAINFALLS AT RATES OF 1 INCH/HR ARE LIKELY AS THE LINE OF SEVERE TSRA SURGES NE WITH LOCALIZED VSBYS LESS THAN 1 MILE LIKELY AS WELL. AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LINE OF STRONG/SEVERE TSRA TO IMPACT ALL BUT KRSL TONIGHT WITH VSBYS LOCALLY REDUCED TO 1SM +TSRA WITH 40-50KT GUSTS LIKELY AS WELL. OTHERWISE...MVFR CIGS & VSBYS TO PREVAIL FOR MOST OF VALID TAF CYCLE WITH IFR CIGS LIKELY AT KSLN LATE TONIGHT. PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 26 2009/ SYNOPSIS... THIS AFTERNOON...A NEARLY STATIONARY FRONT WAS DRAPED IN A NE-SW MANNER FROM CNTRL NEBRASKA TO SE CO. A STRONG DRY LINE EXTENDED S/SW FROM THE FRONT BETWEEEN KDDC & KGCK ACROSS ERN SECTIONS OF THE TX PANHANDLE. THE BEHAVIOR OF THE FRONT WILL BE A MAJOR CONCERN FROM TONIGHT THROUGH MON EVENING AS IT WILL NO DOUBT BE THE PRIMARY FOCUS FOR NUMEROUS STRONG TO SEVERE TSRA CAPABLE OF ALSO PRODUCING +RA THROUGH MON MORNING. DISCUSSION... TONIGHT-MON NIGHT: WITH STRONG() HIGH PRESSURE ANCHORED OVER FAR SE CONUS EACH SHORT-WAVE EJECTING FROM MAIN UPR-DECK TROF POSITIONED OVER PACIFIC NW WILL LIKELY BE FORCED NE ACROSS CNTRL/NRN PLAINS. IN RESPONSE...THE AFORE-MENTIONED STATIONARY FRONT WOULD TRANSITION INTO COLD FRONT & MOVE SLOWLY SE ACROSS KICT COUNTRY TONIGHT & MON MORNING. ENCOUNTERING RICHER & DEEPER MOISTURE AS IT MOVES SE THE COLD FRONT WILL CONTINUE TO TRIGGER NUMEROUS +TSRA ACROSS THE REGION...MANY OF WHICH WILL LIKELY BE SEVERE WITH +RA AN INCREASING THREAT AS TONIGHT PROGRESSES. A FLOOD WATCH WILL THEREFORE REMAIN IN EFFECT FOR MOST AREAS ALONG & E OF I-135 THROUGH 1 PM MON. A 2ND MID-UPR SHORTWAVE ROUNDING THE BASE OF THE MEAN WRN U.S. UPR TROF IS A BIT STRONGER THAN ITS PREDECSSOR & SHOULD PROVIDE A SUFFICIENT KICKER TO FORCE THE COLD FRONT ACROSS SE KS MON AFTERNOON. AS SUCH THE FLOOD WATCH EXPIRATION TIME OF 1 PM LOOKS QUITE GOOD. SCT POST-FRONTAL SHRA MAY LINGER OVER SE KS MON EVENING. TUE: A BRIEF INTERMISSION FROM CONVECTION STILL SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE MOVES SE FROM THE NRN PLAINS. TUE NIGHT-THU NIGHT: MORE TSRA ARE SCHEDULED TO ARRIVE TUE NIGHT AS A SFC TROF DEVELOPS ALONG THE FRONT RANGE. THE PROBABILITIES SHOULD INCREASE WED & WED NIGHT AS A SFC LOW...STRENGTHENING OVER SW KS WED AFTERNOON...SCOOTS NE ACROSS KICT COUNTRY ALLOWING A POTENT COLD FRONT TO SURGE SE ACROSS KS WED NIGHT. AS SUCH THE POTENTIAL FOR STRONG...& POSSIBLY SEVERE...TSRA WILL LIKEWISE INCREASE DURING MID-WEEK. STAY TUNED. NEXT WEEKEND: SHOULD START UNSEASONABLY COOL AS A WEAK SEMI-INVERTED HIGH PRESSURE RIDGE SPREADS SE ACROSS KS FRI & FRI NIGHT. VERY GRADUAL WARMUP THEN ENSUES SAT AFTERNOON AS WEAK SFC TROFFING DEVELOPS ALONG FRONT RANGE. TSRA SHOULD DEVELOP OVER WRN PLAINS SAT EVENING AS MID-UPR SHORT-WAVE SCOOTS E OVER NM...THEN SPREAD E ACROSS MUCH OF KICT COUNTRY LATE SAT NIGHT. ANY CHANCES FOR TSRA WOULD SHIFT E OVER PRIMARILY SE KS ON SUN. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH KCNU SOMETIME MONDAY. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 63 39 68 / 80 50 10 0 HUTCHINSON 55 59 38 66 / 90 50 0 0 NEWTON 57 60 38 67 / 90 60 10 0 ELDORADO 60 63 40 68 / 90 60 20 0 WINFIELD-KWLD 63 68 42 70 / 80 60 20 0 RUSSELL 47 57 38 66 / 80 30 0 0 GREAT BEND 50 58 38 66 / 80 30 0 0 SALINA 50 57 38 66 / 90 40 0 0 MCPHERSON 53 58 38 66 / 90 50 0 0 COFFEYVILLE 65 71 45 72 / 80 60 30 0 CHANUTE 63 67 43 69 / 80 60 30 0 IOLA 62 66 42 68 / 90 70 30 0 PARSONS-KPPF 65 70 45 70 / 80 60 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ048>053-067>071-082- 083-091>095-098. &&
Hazardous weather outlook, Apr 26, 4:15 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. WHILE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING 70 MPH WINDS WILL BE THE MAIN THREATS...A FEW TORNADOES ARE ALSO LIKELY AND MAY BE RAIN WRAPPED...ESPECIALLY EARLY THIS EVENING. LATER TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING 60 TO 70 MPH WINDS AND VERY HEAVY RAINS THAT ARE LIKELY TO CAUSE FLOODING. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE...ESPECIALLY MONDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT AND LINGER THROUGH THE REMAINDER OF NEXT WEEK. THE BEST CHANCES FOR STRONG THUNDERSTORMS APPEARS TICKETED FOR THE AREA WEDESDAY AND WEDNESDAY NIGHT AS A POTENT COLD FRONT SURGES SOUTHEAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Apr 26, 9:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLOOD 2 SW BURNS 38.07N 96.91W
04/26/2009 BUTLER KS EMERGENCY MNGR
WATER OVER ROADWAY AT NW 150TH AT HOPKINS SWITCH
SOUTHWEST
&&
RECLocal storm report, Apr 26, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLOOD ANDOVER 37.69N 97.14W
04/26/2009 BUTLER KS EMERGENCY MNGR
WATER OVER ROAD AT 21ST AND ANDOVER RD
&&
RECLocal storm report, Apr 26, 9:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 1 E EL DORADO 37.82N 96.84W
04/26/2009 BUTLER KS EMERGENCY MNGR
LOW LYING AREAS UNDERWATER ON 12TH AVE
&&
RECLocal storm report, Apr 26, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HAIL ENE WILSON 38.83N 98.47W
04/26/2009 E1.25 INCH ELLSWORTH KS TRAINED SPOTTER
0820 AM HAIL 2 W LINCOLN 39.04N 98.19W
04/26/2009 E1.00 INCH LINCOLN KS LAW ENFORCEMENT
0821 AM HAIL 7 W LINCOLN 39.04N 98.28W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
0834 AM HAIL 5 NE LINCOLN 39.09N 98.08W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
1203 PM HAIL 7 E WILSON 38.83N 98.34W
04/26/2009 E1.00 INCH ELLSWORTH KS PUBLIC
1230 PM HAIL 2 WNW ELLSWORTH 38.75N 98.26W
04/26/2009 E1.75 INCH ELLSWORTH KS TRAINED SPOTTER
1234 PM HAIL 6 SE ALBERT 38.39N 98.95W
04/26/2009 E0.75 INCH BARTON KS TRAINED SPOTTER
1248 PM HAIL 4 N WESTFALL 38.99N 98.00W
04/26/2009 E0.88 INCH LINCOLN KS LAW ENFORCEMENT
1249 PM HAIL 2 W WESTFALL 38.93N 98.05W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
0332 PM TSTM WND DMG 2 SW BENTON 37.77N 97.13W
04/26/2009 BUTLER KS LAW ENFORCEMENT
1/2 OF THE ROOF OF A 150X80 METAL BUILDING RIPPED BACK.
DOWN THE ROAD FROM THIS LOCATION A ROOF WAS TAKEN OFF A
SMALL HORSE SHED.
0338 PM TSTM WND GST BENTON 37.79N 97.11W
04/26/2009 E70.00 MPH BUTLER KS BROADCAST MEDIA
KAKE METEOROLOGIST REPORTED WINDS AS WELL AS PEA TO DIME
HAIL IN BENTON.
0339 PM TSTM WND GST 5 ENE NEWTON 38.07N 97.26W
04/26/2009 E70.00 MPH HARVEY KS TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 65 AND 70 MPH. PEA TO
SMALL MARBLE SIZED HAIL.
0340 PM TSTM WND DMG 1 W BENTON 37.79N 97.13W
04/26/2009 BUTLER KS EMERGENCY MNGR
4 ELECTRIC POLES SNAPPED OFF 1 WEST AND 1/4 MILE SOUTH OF
BENTON.
0345 PM TSTM WND GST 5 E SYLVIA 37.97N 98.31W
04/26/2009 E60.00 MPH RENO KS TRAINED SPOTTER
VERY HEAVY RAIN
0350 PM TSTM WND DMG 4 S POTWIN 37.88N 97.02W
04/26/2009 BUTLER KS EMERGENCY MNGR
2-3 INCH DIAMETER TREES DOWN
0400 PM TSTM WND GST 2 SSE BURNS 38.07N 96.87W
04/26/2009 E70.00 MPH BUTLER KS TRAINED SPOTTER
0400 PM TSTM WND DMG 3 ESE BURNS 38.07N 96.84W
04/26/2009 BUTLER KS EMERGENCY MNGR
SHINGLES OFF OF BARN AND TIN OFF OF BARN.
0401 PM TSTM WND DMG 1 N BURNS 38.10N 96.89W
04/26/2009 MARION KS LAW ENFORCEMENT
ROOF DAMAGE TO A RESIDENCE. MORTON BUILDING ROOF DAMAGE,
SOME STRUCTURE DAMAGE. OUBUILDING IS DAMAGES. EQUIPMEMT
MOVED AROUND. POSSIBLE TORNADO, BUT FURTHER INVESTIGATION
IS NEEDED.
0402 PM TORNADO 1 NE BURNS 38.10N 96.87W
04/26/2009 MARION KS BROADCAST MEDIA
KAKE VIEWER REPORTS BRIEF TORNADO TOUCHDOWN NORTHEAST OF
BURNS AROUND 4PM.
0403 PM TSTM WND DMG 3 E BURNS 38.09N 96.83W
04/26/2009 CHASE KS LAW ENFORCEMENT
GARAGE PICKED UP AND FELL ON A CAR. BARN WAS DOWN WITH
MINOR DAMAGE TO A HOME. A SECOND RESIDENCE WAS ALSO
DAMAGED IN THAT AREA. POSSIBLE TORNADO BUT FURTHER
INVESTIGATION IS NEEDED.
0454 PM HEAVY RAIN 4 WNW LYONS 38.38N 98.27W
04/26/2009 E2.50 INCH RICE KS TRAINED SPOTTER
RAINFALL SINCE 130 PM.
0529 PM TSTM WND GST ATTICA 37.24N 98.23W
04/26/2009 E60.00 MPH HARPER KS LAW ENFORCEMENT
OFFICER WAS ON HIGHWAY 160
0531 PM FLASH FLOOD 3 E DOWNTOWN WICHITA 37.69N 97.29W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
STREET FLOODING ON RUTAN STREET IN EAST WICHITA.
0531 PM FLASH FLOOD STERLING 38.21N 98.21W
04/26/2009 RICE KS TRAINED SPOTTER
OVER 3 INCHES OF RAIN HAS FALLEN AND STREETS HAVE
SIGNIFICANT FLOODING.
0543 PM FUNNEL CLOUD 5 W VIOLA 37.48N 97.74W
04/26/2009 SEDGWICK KS AMATEUR RADIO
AT MILAN AND K42 FUNNEL CLOUD HALFWAY TO THE GROUND.
0549 PM TORNADO 4 NW VIOLA 37.52N 97.70W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
0555 PM TORNADO 5 SW WICHITA MID CONTIN 37.61N 97.50W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
A LARGE STOVE TIPE TORNADO TOUCHED DOWN AND RAN THE
COURSE OF A LONG FLAT FIELD FOR AT LEAST FIVE MINUTES,
PULLING UP AT TIMES HALF-WAY ONLY TO TOUCH BACK DOWN
AGAIN. MOVING QUICKLY NORTHEAST.
0556 PM TORNADO 5 SW MID CONTINENT AIRP 37.61N 97.50W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
OBSERVER BELIEVES THE STORM IS 300 FEET WIDE
0558 PM TORNADO 5 SW MID CONTINENT AIRP 37.61N 97.50W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
161ST AND MACARTHUR TORNADO HAS GONE BACK INTO THE CLOUDS
0558 PM TORNADO LAKE AFTON 37.61N 97.62W
04/26/2009 SEDGWICK KS EMERGENCY MNGR
*** 2 INJ *** 2 PEOPLE WERE IN A CAMPER THAT WAS BLOWN
OVER. BOTH HAD MINOR INJURIES AND WERE TREATED AT THE
SCENE AND RELEASED.
0558 PM TORNADO 2 SW LAKE AFTON 37.59N 97.65W
04/26/2009 SEDGWICK KS BROADCAST MEDIA
KWCH CHASER REPORTS HOME DAMAGE DUE TO TORNADO.
0605 PM TSTM WND GST 1 WSW HAYSVILLE 37.56N 97.37W
04/26/2009 M65.00 MPH SEDGWICK KS TRAINED SPOTTER
0605 PM TSTM WND GST SOUTH HUTCHINSON 38.03N 97.94W
04/26/2009 E50.00 MPH RENO KS TRAINED SPOTTER
ESTIMATED 50 MPH WITH HIGHER GUSTS.
0616 PM TSTM WND GST GODDARD 37.66N 97.58W
04/26/2009 E55.00 MPH SEDGWICK KS AMATEUR RADIO
0619 PM TSTM WND GST 10 NW MID CONTINENT AIR 37.76N 97.57W
04/26/2009 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
21ST NORTH AND 167TH WEST
0620 PM TSTM WND DMG 6 NNE MOUNT HOPE 37.95N 97.62W
04/26/2009 HARVEY KS TRAINED SPOTTER
SHED DAMAGED NEAR 117TH ST. NORTH AND 183RD ST. WEST.
0622 PM TSTM WND GST 2 N WEST WICHITA 37.72N 97.46W
04/26/2009 E55.00 MPH SEDGWICK KS BROADCAST MEDIA
ESTIMATED 40 TO 55 MPH WIND GUSTS MOVING THROUGH
NORTHWEST WICHITA.
0626 PM TSTM WND GST 3 N WEST WICHITA 37.73N 97.46W
04/26/2009 M73.00 MPH SEDGWICK KS BROADCAST MEDIA
KAKE STORM CHASER REPORTED MEASURED 73 MPH WINDS IN
NORTHWEST WICHITA. AT 21ST AND TRAILS END ROAD.
0630 PM TSTM WND GST 3 SW PARK CITY 37.77N 97.36W
04/26/2009 E60.00 MPH SEDGWICK KS NWS EMPLOYEE
0632 PM TSTM WND GST VALLEY CENTER 37.84N 97.37W
04/26/2009 E70.00 MPH SEDGWICK KS AMATEUR RADIO
ESTIMATED 60 TO 70 MILES AN HOUR.
0640 PM TSTM WND GST 8 SE NEWTON 37.96N 97.24W
04/26/2009 E70.00 MPH HARVEY KS TRAINED SPOTTER
0640 PM TSTM WND DMG 3 S NEWTON 38.00N 97.34W
04/26/2009 HARVEY KS EMERGENCY MNGR
POWER POLES DOWN NEAR THE OUTLET MALL, JUST WEST OF
INTERSTATE 135 AT KANSAS AVENUE AND SW 36TH ROAD.
0643 PM TSTM WND GST 5 NE NEWTON 38.10N 97.28W
04/26/2009 E75.00 MPH HARVEY KS EMERGENCY MNGR
DAMAGE TO A SHERIFFS PATROL CAR AND WINDOWS BLOWN OUT OF
THE HOME.
0646 PM FLOOD MCPHERSON 38.37N 97.66W
04/26/2009 MCPHERSON KS AMATEUR RADIO
STREET FLOODING IN MCPHERSON AND THE SOUTHEAST PART OF
THE COUNTY.
0650 PM TSTM WND DMG WALTON 38.12N 97.26W
04/26/2009 HARVEY KS AMATEUR RADIO
DAMAGE TO BUILDINGS IN THE CITY OF WALTON.
0651 PM FUNNEL CLOUD 2 S PEABODY 38.14N 97.11W
04/26/2009 MARION KS AMATEUR RADIO
LOCAL POLICE REPORTED
0657 PM TSTM WND DMG WALTON 38.12N 97.26W
04/26/2009 HARVEY KS STORM CHASER
RAIL ROAD CROSSING SEVERLY DAMAGED AND KNOCKED DOWN,
POWER LINES AND ROAD SIGNS DOWN. SOME BUILDING HAD MINOR
DAMAGE.
0700 PM HEAVY RAIN ANTHONY 37.15N 98.03W
04/26/2009 M3.02 INCH HARPER KS CO-OP OBSERVER
1.89 INCHES OF RAIN BETWEEN 5PM AND 630PM. 3.02 TOTAL
SINCE 7AM.
0700 PM FLOOD ANTHONY 37.15N 98.03W
04/26/2009 HARPER KS LAW ENFORCEMENT
MAJOR FLOODING OCCURING...IN THE LOCAL HOSPITAL AND
SCHOOL...AND STREET FLOODING.
0704 PM FLOOD 2 E ANTHONY 37.15N 97.99W
04/26/2009 HARPER KS TRAINED SPOTTER
FLOODING WITH WATER ACROSS HWY 44 EAST OF ANTHONY.
0710 PM HEAVY RAIN HILLSBORO 38.35N 97.20W
04/26/2009 E2.00 INCH MARION KS CO-OP OBSERVER
OVER 2 INCHES IN THE LAST HOUR
0730 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
04/26/2009 E60.00 MPH CHASE KS TRAINED SPOTTER
0755 PM FLOOD 2 S NORWICH 37.43N 97.85W
04/26/2009 KINGMAN KS LAW ENFORCEMENT
SOUTHEAST 150TH AVENUE IS CLOSED, SOUTHEAST 160TH AVENUE
IS CLOSED. K-42 IS DOWN TO ONE LANE NEAR NORWICH.
0756 PM FLASH FLOOD WEST WICHITA 37.69N 97.46W
04/26/2009 SEDGWICK KS TRAINED SPOTTER
FLOODING AT THE INTERSECTION OF MAPLE AND WEST STREET AS
WELL AS 2ND AND WEST STREET. INTERSECTIONS UNDER WATER.
0756 PM HEAVY RAIN BENTON 37.79N 97.11W
04/26/2009 M1.70 INCH BUTLER KS EMERGENCY MNGR
0810 PM FLOOD 5 SSE LYONS 38.28N 98.17W
04/26/2009 RICE KS LAW ENFORCEMENT
WATER COVERING 22ND ROAD FROM AVENUE Q TO AVENUE M.
0831 PM HAIL 1 S ANTHONY 37.14N 98.03W
04/26/2009 E0.88 INCH HARPER KS LAW ENFORCEMENT
0852 PM HEAVY RAIN ANTHONY 37.15N 98.03W
04/26/2009 M2.36 INCH HARPER KS CO-OP OBSERVER
SINCE 7 PM
0910 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
04/26/2009 M3.50 INCH HARPER KS TRAINED SPOTTER
SINCE 7AM. DITCHES FULL OF WATER.
0914 PM FLOOD 2 SW BURNS 38.07N 96.91W
04/26/2009 BUTLER KS EMERGENCY MNGR
WATER OVER ROADWAY AT NW 150TH AT HOPKINS SWITCH
SOUTHWEST
0916 PM FLOOD 1 SW EL DORADO 37.81N 96.87W
04/26/2009 BUTLER KS EMERGENCY MNGR
WATER OVER TOWANDA/EDGEMOOR STREET
0929 PM FLOOD ANDOVER 37.69N 97.14W
04/26/2009 BUTLER KS EMERGENCY MNGR
WATER OVER ROAD AT 21ST AND ANDOVER RD
0930 PM FLOOD 1 E EL DORADO 37.82N 96.84W
04/26/2009 BUTLER KS EMERGENCY MNGR
LOW LYING AREAS UNDERWATER ON 12TH AVE
&&
RECLocal storm report, Apr 26, 9:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 10 S ARGONIA 37.12N 97.76W
04/26/2009 E60.00 MPH SUMNER KS TRAINED SPOTTER
&&
BDKLocal storm report, Apr 26, 9:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 2 S MILAN 37.23N 97.67W
04/26/2009 E0.88 INCH SUMNER KS TRAINED SPOTTER
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| Apr 26, 7:06 PM CDT | Areal Flood Warning | ICT | Harper, Kingman | 5 hr |
| Apr 26, 7:32 PM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Apr 26, 8:23 PM CDT | River Flood Warning | ICT | Sumner | 32 hr |
| Apr 26, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 33 min |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Marion | 37 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase | 66 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 34 min |
| Apr 26, 9:01 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 26, 9:05 PM CDT | River Flood Warning | ICT | Saline | 31 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler | 48 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler, Cowley | 55 hr |
| Apr 26, 9:12 PM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey, Reno | 13 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey | 6 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 49 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sumner | 65 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Cowley | 7 days |
| Apr 26, 9:23 PM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Apr 26, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson | 23 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson, Saline | 40 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | Saline | 23 hr |
| Apr 26, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 22 min |
| Apr 26, 10:33 PM CDT | Flash Flood Warning | ICT | Butler | 6 hr |
| Apr 26, 10:56 PM CDT | Flash Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| Apr 27, 12:29 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, McPherson, Marion, Reno, Rice | 12 hr |
| Apr 27, 12:47 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Apr 27, 12:59 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 31 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sumner | 43 hr |
| Apr 27, 3:14 AM CDT | River Flood Warning | ICT | Butler, Cowley | 42 hr |
| Apr 27, 3:45 AM CDT | River Flood Warning | ICT | Wilson | 5 hr |
| Apr 27, 4:17 AM CDT | Flash Flood Warning | ICT | Butler | 5 hr |
| Apr 27, 4:28 AM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 27, 5:00 AM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 27, 5:51 AM CDT | River Flood Warning | ICT | Butler | 9 hr |
| Apr 27, 8:45 AM CDT | River Flood Warning | ICT | Butler | 6 hr |
| Apr 27, 8:49 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 6 hr |
| Apr 27, 9:11 AM CDT | Areal Flood Warning | ICT | Butler | 10 hr |
| Apr 27, 9:39 AM CDT | Areal Flood Warning | ICT | Sedgwick | 9 hr |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen | 41 hr |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Neosho | 5 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Labette | 7 days |
| Apr 27, 10:19 AM CDT | Areal Flood Warning | ICT | Rice | 9 hr |
| Apr 27, 10:24 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 9 hr |
| Apr 27, 2:40 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery, Wilson | 6 hr |
| Apr 27, 3:04 PM CDT | Flash Flood Warning | ICT | Neosho | 6 hr |
| Apr 27, 6:45 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.